×

Existence of positive ground state solutions for Kirchhoff type problems. (English) Zbl 1318.35121

Summary: In this paper, we study the existence of positive ground state solutions for the nonlinear Kirchhoff type problem \[ \begin{cases} -\left(a + b \int_{\mathbb R^3}| \nabla u |^2\right) \triangle u + V(x) u = f(u) & \text{in } \mathbb R^3, \\ u \in H^1(\mathbb R^3), u > 0 & \text{in } \mathbb R^3, \end{cases} \] where \(a, b > 0\) are constants, \(f \in C(\mathbb R, \mathbb R)\) is subcritical near infinity and superlinear near zero and satisfies the Berestycki-Lions condition. By using an abstract critical point theorem established by Jeanjean and a new global compactness lemma, we show that the above problem has at least a positive ground state solution. Our result generalizes the results of G. Li and H. Ye [J. Differ. Equations 257, No. 2, 566–600 (2014; Zbl 1290.35051)] concerning the nonlinearity \(f(u) = | u |^{p - 1} u\) with \(p \in (2, 5)\).

MSC:

35Q74 PDEs in connection with mechanics of deformable solids
35Q51 Soliton equations
53C35 Differential geometry of symmetric spaces
35B09 Positive solutions to PDEs
35R09 Integro-partial differential equations
74K05 Strings
74K15 Membranes
74H45 Vibrations in dynamical problems in solid mechanics

Citations:

Zbl 1290.35051
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Ackermann, N., On a periodic Schrödinger equation with nonlocal superlinear part, Math. Z., 248, 423-443, (2004) · Zbl 1059.35037
[2] Alves, C.; Corrêa, F., On existence of solutions for a class of problem involving a nonlinear operator, Appl. Nonlinear Anal., 8, 43-56, (2001) · Zbl 1011.35058
[3] Alves, C.; Corrêa, F.; Ma, T., Positive solutions for a quasilinear elliptic equation of Kirchhoff type, Comput. Math. Appl., 49, 85-93, (2005) · Zbl 1130.35045
[4] Alves, C.; Figueiredo, G., Nonliear perturbations of peiodic krichhoff equation in \(\mathbb{R}^N\), Nonlinear Anal., 75, 2750-2759, (2012) · Zbl 1264.45008
[5] Arosio, A.; Panizzi, S., On the well-posedness of the Kirchhoff string, Trans. Amer. Math. Soc., 348, 305-330, (1996) · Zbl 0858.35083
[6] Azzollini, A., The elliptic Kirchhoff equation in \(\mathbb{R}^N\) perturbed by a local nonlinearity, Differential Integral Equations, 25, 543-554, (2012) · Zbl 1265.35069
[7] Berestycki, H.; Lions, P., Nonlinear scalar field equations. I. existence of a ground state, Arch. Ration. Mech. Anal., 82, 313-345, (1983) · Zbl 0533.35029
[8] Brezis, H.; Lieb, E., A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 8, 486-490, (1983) · Zbl 0526.46037
[9] Chen, C.; Kuo, Y.; Wu, T., The Nehari manifold for a Kirchhoff type problem involving sign-changing weight functions, J. Differential Equations, 250, 1876-1908, (2011) · Zbl 1214.35077
[10] Cheng, B.; Wu, X., Existence results of positive solutions of Kirchhoff type problems, Nonlinear Anal., 71, 4883-4892, (2009) · Zbl 1175.35038
[11] Chipot, M.; Lovat, B., Some remarks on nonlocal elliptic and parabolic problems, Nonlinear Anal., 30, 4619-4627, (1997) · Zbl 0894.35119
[12] D’Ancona, P.; Shibata, Y., On global solvability of non-linear viscoelastic equations in the analytic category, Math. Methods Appl. Sci., 17, 477-489, (1994) · Zbl 0803.35091
[13] D’Ancona, P.; Spagnolo, S., Global solvability for the degenerate Kirchhoff equation with real analytic data, Invent. Math., 108, 247-262, (1992) · Zbl 0785.35067
[14] He, X.; Zou, W., Infinitely many positive solutions for Kirchhoff-type problems, Nonlinear Anal., 70, 1407-1414, (2009) · Zbl 1157.35382
[15] He, X.; Zou, W., Existence and concentration behavior of positive solutions for a Kirchhoff equation in \(R^3\), J. Differential Equations, 252, 1813-1834, (2012) · Zbl 1235.35093
[16] Huang, Y.; Liu, Z., On a class of Kirchhoff type problems, Arch. Math., 102, 127-139, (2014) · Zbl 1292.35103
[17] Jeanjean, L., On the existence of bounded Palais-Smale sequence and application to a landesman-lazer type problem set on \(\mathbb{R}^N\), Proc. Roy. Soc. Edinburgh Sect. A, 129, 787-809, (1999) · Zbl 0935.35044
[18] Jin, J.; Wu, X., Infinitely many radial solutions for Kirchhoff-type problems in \(R^N\), J. Math. Anal. Appl., 369, 564-574, (2010) · Zbl 1196.35221
[19] Kirchhoff, G., Mechanik, (1883), Teubner Leipzig · JFM 08.0542.01
[20] Li, G.; Ye, Y., Existence of positive ground state solutions for the nonlinear Kirchhoff type equations in \(\mathbb{R}^3\), J. Differential Equations, 257, 566-600, (2014) · Zbl 1290.35051
[21] Li, Y.; Li, F.; Shi, J., Existence of a positive solution to Kirchhoff type problems without compactness conditions, J. Differential Equations, 253, 2285-2294, (2012) · Zbl 1259.35078
[22] Lions, J., On some questions in boundary value problems of mathematical physics, (Contemporary Developments in Continuum Mechanics and Partial Differential Equations. Proc. Internat. Sympos. Inst. Mat. Univ. Fed. Rio de Janeiro (1997), North-Holland Math. Stud., vol. 30, (1978)), 284-346
[23] Lions, P., The concentration compactness principle in the calculus of variations: the locally compact case. parts 1, 2, Ann. Inst. H. Poincaré Anal. Non Linéaire, Ann. Inst. H. Poincaré Anal. Non Linéaire, 2, 223-283, (1984) · Zbl 0704.49004
[24] Liu, Z.; Guo, S., Positive solutions for asymptotically linear schröinger-Kirchhoff-type equations, Math. Methods Appl. Sci., 37, 571-580, (2014) · Zbl 1290.35101
[25] Liu, Z.; Guo, S., Existence and concentration of positive ground states for a Kirchhoff equation involving critical Sobolev exponent, Z. Angew. Math. Phys., (2014)
[26] Ma, T.; Rivera, J., Positive solutions for a nonlinear nonlocal elliptic transmission problem, Appl. Math. Lett., 16, 243-248, (2003) · Zbl 1135.35330
[27] Mao, A.; Zhang, Z., Sign-changing and multiple solutions of Kirchhoff type problems without the P.S. condition, Nonlinear Anal., 70, 1275-1287, (2009) · Zbl 1160.35421
[28] Nie, J.; Wu, X., Existence and multiplicity of non-trivial solutions for schröinger-Kirchhoff-type equations with radial potential, Nonlinear Anal., 75, 3470-3479, (2012) · Zbl 1239.35131
[29] Perera, K.; Zhang, Z., Nontrivial solutions of Kirchhoff-type problems via the Yang index, J. Differential Equations, 221, 246-255, (2006) · Zbl 1357.35131
[30] Wang, J.; Tian, L.; Xu, J.; Zhang, F., Multiplicity and concentration of positive solutions for a Kirchhoff type problem with critical growth, J. Differential Equations, 253, 2314-2351, (2012) · Zbl 1402.35119
[31] Wu, X., Existence of nontrivial solutions and high energy solutions for schröinger-Kirchhoff-type equations in \(\mathbb{R}^N\), Nonlinear Anal. Real World Appl., 12, 1278-1287, (2011) · Zbl 1208.35034
[32] Yang, Y.; Zhang, J., Nontrivial solutions of a class of nonlocal problems via local linking theory, Appl. Math. Lett., 23, 377-380, (2010) · Zbl 1188.35084
[33] Zhang, Z.; Perera, K., Sign changing solutions of Kirchhoff type problems via invariant sets of descent flow, J. Math. Anal. Appl., 317, 456-463, (2006) · Zbl 1100.35008
[34] Zhao, L.; Zhao, F., On the existence of solutions for the Schrödinger-Poisson equations, J. Math. Anal. Appl., 346, 155-169, (2008) · Zbl 1159.35017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.